... past 3 weeks, i went to the emergency room and did and ekg and bloodwork and all came out fine. i walked out the hospital feeling far better after being hooked up to a IV for close to 2 hours and felt much better. I was told to go to my main doctor for a follow up to get some anxiety meds. but the next week i felt much better. i still had slight anxiety and occasionally heart pounding and a feeling of vibration in my chest would come and go. Then i went to my docter who perscribed me Zoloft and lorazepam. So even though my anxiety wasnt horrible i still wanted the medicine to make it better and get rid of it for good. But that didnt happen, ive taken Zoloft 5 times and on the second day on zoloft i began to feel pretty bad. ive had almost every side effect possible, nausea, bad headaches, feeling of being in another world, tingly body, ive actually felt at time like a vibrating toothbrush if that makes sense, my left arm twitches and is in pain i cant explain. for a while i even somewhat would hallucinate when i would close my eyes. Its been the worst week of my life and ive had 2 more visits to the hospital just to be told i was ok. todays is my fourth day off zoloft and i feel a bit better than when i was at my worst around 3 days ago. I honestly couldnt imagine ever feeling this sick. So now im just curious if all this has been from zoloft and if its normal? and how long should Zoloft stay in my system as im still experiancing pain in my left arm and twitching along with buzzing/vibration throughout my whole body although it may be a little less intense. someone please respond!!!
Dear Friend, Wish you could have mentioned your age . Anyway Word of advice from Heart attack Survivor at 57--
1. If all your tests and keg are normal -Just Relax .You are probably more concerned , worried , stressed more than you can handle in life at moment.
2. Medicine helps ,but what you are experiencing are typical side effects,REDUCE dose immediately.
3.Start Meditation , Exercise and listen to music you love.
4.Give more quality time to friends, near and dear ones.
5.Give up all stimulents , smoking and do YOGA.
6.Prayers help Big Way .
7. Reduce Non veg and go for fruits , less diary , eggs .
8.Learn to be in Present -catch up good reading , Inspirational , may be Spiritual stuff
9.Try to make Vocation as vacation
10 Cut Salt , Sugar and try to Be Happy
I am aware things are not so easy , but they are NOT IMPOSSIBLE
You may also join my group on fFB --Happy Heart--God Bless
I have been taking zoloft (generic) for five weeks. I have experienced all those side effects and more. They are normal for the start up period for zoloft and do decrease over time. Sometimes in as little as two weeks or maybe longer. Each person reacts a little differently. I would take the lorazepam as prescribed by your doctor. It will help you through the transition as your body adjusts to the med by reducing your anxiety.
Of course if symptoms become unbearable, contact your doctor and let him or her know how you are feeling.
Good luck. Hope you begin to feel better. -JJ
Hi - i understand your frustrations! However, it may not all be related to the Zoloft. You mentioned that you felt great after being on an IV for awhile in the ER. Some of your symptoms could be from dehydration so make sure you are drinking plenty of fluids every day!
Are you still taking the Lorazapam? Sometimes when starting new meds I cut the dose in half for about a week until I get a feel for how it affects me then go on up to the prescribed dose. If you're still having problems please contact your doctor and relate your experiences! Good luck!
It takes about 6 days to clear your system. You should however feel better as it gets metabolized out. All of those things can be side effects but not too many people get all of them, lol. If you don't feel better once there's been enough time for the zoloft to be gone, see your dr, because something else is wrong then.
You may need to try a different med. not all medications work for everyone I had to try a ton before I found a combination that works. Also, talking to a therapist helps and they can direct your doctor on other medication choices.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 Mar 2010 • 1 answer
Updated 11 Jan 2016 • 2 answers
Updated 29 May 2016 • 1 answer
Updated 10 Jun 2018 • 3 answers
Updated 6 Sep 2018 • 1 answer